Louisiana, 2004

Damaging Wind in Louisiana, June 3, 2004

June 3, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 3, 2:00 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 3, 2:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT THU JUN 03 2004

UPDATED TO REMOVE PORTION OF SVR WATCH AREA.

.DISCUSSION...
STRONG SH/TS MOVING THROUGH THIS MORNING. TONIGHT LOOKS TO BE CLOSE
TO WHAT THIS MORNING IS SHOWING. LINE OF TS IS MOVING INTO HIGHER
MOISTURE LADEN UNSTABLE AIR AS IT APPROACHES THE NORTHERN GULF.
CANT SEE ANY OF THE LINE WEAKENING AS IT MOVES THROUGH. SHOULD SEE
SOME STRENGTHENING FOR A SHORT TIME THIS MORNING. STRONG COLD POOLS
ARE MOVING THROUGH THE UPPER LEVEL LONG WAVE TROUGH CAUSING VERY
STRONG SHORT WAVES TO GENERATE MCS FEATURES THIS MORNING AND FOR THE
NEXT FEW DAYS. THE GENERAL FLOW OF MOST RAINFALL SHOULD CONTINUE TO
BE WEST TO EAST ACROSS THE NORTHERN PORTION OF LA AND MISS WHILE
OUTFLOW BOUNDARIES WILL MOVE SOUTHWARD LIFTING THE WARM MOIST AIR
OVER NIGHT CREATING SH/TS FOR THE AREA. CELL MERGERS THIS MORNING
WITH THE LINE MAY ALSO BE A PROBLEM. MAIN THREAT WITH THE TS LINES
WILL BE STRONG STRAIGHT LINE WINDS. AN ISOLATED TORNADO AND LARGE
HAIL ARE POSSIBLE AS WELL BUT ARE NOT EXPECTED TO BE THE MAJOR FOCUS.

SOURCE REGION HAS BEEN THE RED RIVER VALLEY REGION AND THIS
SHOULDNT CHANGE TONIGHT. DRY AIR WILL FINALLY INTRUDE BY FRIDAY
GIVING STRONG SUPRESSION AND WARMING THE ATMOS FROM 850MB AND
HIGHER. THIS SHOULD PUT A LID ON THE TS DEVELOPMENT AND KEEP ANY TS
THAT DEVELOP TO THE NORTH FROM MOVING INTO THE AREA OR SHOULD
DISSIPATE ANY OF THOSE THAT DO GET GOING. LOOKING DOWN THE
ROAD...WILL NOT BOTHER THE EXTENDED FORECAST. GFS ADVERTISING SOME
DEEP MOISTURE COVERING THE ENTIRE GULF BY 192+ HOURS. THEN THE GFS
BEGINS ITS NATURAL SUMMERTIME PROCESS OF NOT BEING ABLE TO TRANSFER
THE LATENT HEATING AT THE SFC AND ALOFT IN THE PRESENCE OF LIGHT
WINDS AND CREATES A MESS IN THE BAY OF CAMPECHE???

&&

PRELIMINARY POINT NUMBERS...
MCB 85 67 87 66 / 50 40 20 10
BTR 87 71 87 68 / 50 40 30 10
MSY 88 74 87 72 / 50 40 40 10
GPT 85 71 86 68 / 50 40 40 10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SVR TS WATCH LAC007-051-057-071-075-087-089-093-095-103-109.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

17
Hazardous weather outlook, Jun 2, 10:40 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-031100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST. BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE-
ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-
TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE REMAINDER OF TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
EXTREME SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. THESE
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS THROUGH TONIGHT AND RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE.

MSZ077-080>082-031100-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI.

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE MISSISSIPPI
GULF COAST LATER TONIGHT. BRIEF EPISODES OF HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Special weather statement, Jun 2, 10:40 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>036-046>048-MSZ068-069-030600-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

...STRONG AND SEVERE THUNDERSTORMS MOVING SOUTHEAST TOWARD
   SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS....OVER CENTRAL AND
NORTHEAST LOUISIANA...MOVING SOUTHEAST AROUND 30 MPH. THIS LINE WILL
REACH WILKINSON COUNTY AND POINT COUPEE PARISH BETWEEN MIDNIGHT AND
1230 AM THURSDAY MORNING. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL BE
COMMON ALONG THE LINE OF STORMS WITH ISOLATED GUSTS EXCEEDING 60
MPH.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THURSDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

18
Special weather statement, Jun 2, 11:50 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 AM CDT THU JUN 3 2004

LAZ034>036-046>048-MSZ068-069-030700-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1250 AM CDT THU JUN 3 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING INTO WILKINSON COUNTY
   MISSISSIPPI AND NORTHERN POINTE COUPEE PARISH LOUISIANA...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EXTREME
SOUTHWEST MISSISSIPPI AND APPROACHING THE WESTERNMOST FLORIDA
PARISHES. THIS SQUALL LINE IS PRODUCING WIND GUSTS COMMONLY BETWEEN
35 AND 50 MPH AS IT MOVES TO THE EAST NEAR 40 MPH. FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE
STORMS.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THIS THURSDAY MORNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

24
Special weather statement, Jun 3, 1:00 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CDT THU JUN 3 2004

LAZ036>038-046>050-MSZ069-070-030800-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
200 AM CDT THU JUN 3 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHERN MISSISSIPPI
   AND THE WESTERN FLORIDA PARISHES...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM CENTREVILLE
MISSISSIPPI TO WEST OF PORT ALLEN...MOVING EAST NEAR 40 MPH. WIND
GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE ALONG THIS SQUALL LINE ALONG
WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINFALL.

THIS LINE OF THUNDERSTORMS WILL MOVE THROUGH AND EAST OF THE METRO
BATON ROUGE BY 215 AM AND CONTINUE TO A MCCOMB TO DENHAM SPRINGS
LINE AROUND 3 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

24
Local storm report, Jun 3, 2:14 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
314 AM CDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
06/03/2004                   EAST BATON ROUGE   LA   FIRE DEPT/RESCUE

            TREE DOWN ON RESIDENCE ON DEERFIELD LANE. SEVERAL POWER
            LINES REPORTED DOWN.

0221 AM     TSTM WND GST     BATON ROUGE KBTR ARPT   30.53N 91.15W
06/03/2004  52 MPH           EAST BATON ROUGE   LA   OFFICIAL NWS OBS

            ASOS MEASURED.

&&

RJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ascension

When
June 3, 2:20 AM CST
Where
Ascension County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.233, -90.917

Several trees were blown down at various locations across the parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407468.